7 weeks ago I had a tummy tuck. I recently saw my endocrinologist (4/14) I saw her last 12/2. I have gained 8 pounds! I am dieting like crazy and just started light exercise (this week). I am constantly bloated and retaining fluid, my clothes are getting tighter by the day!. I drink 8 glasses of water everyday and am extremely mindful of everything I eat. I feel so swollen that my sneakers and sock leave marks! I am truly at the end of my rope. I have no idea what is going on. My endocrinologist just raise my synthroid from 88 mcg to 100 mcg. She claims my thyroid can cause fluid retention. I don't believe it. I also take an over the counter diuretic and spend half my day in the bathroom! Any help would be greatly appreciated. Also I was recently diagnosed with sarcoidosis and quite smoking 6 months ago.
Thank you so much
Hypothyroidism can contribute to fluid retention; however, most likely, the reason you are gaining weight is that your thyroid levels are not high enough -- by that, I mean your Free T3 and Free T4 levels......
I'd be interested in knowing what your levels are, along with reference ranges from your lab report.
My T4 Free is 1.1. (range is 0.8 to 1.8) My T3 Free is 2.1 (range is 2.3 to 4.2) and my Thyroid Peroxidase AB is 609. I was taking 88 mcg of synthroid and my dr raised it to 100 mcg. She also told me to take a low dose asprin and 200 mg of selenium for the high thyroid peroxidase AB.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.